MAUDE Adverse Event Report: NUVASIVE, INC. RELINE; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

NUVASIVE, INC. RELINE; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 10000751
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 08/08/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is unavailable for evaluation.No determinations could be made as to the cause of the reported issue.
 
Event or Problem Description
It was reported that the tip of the reline-o final lock screw driver broke and remained in the implanted screw.This event occurred in spain.
 
Event or Problem Description
It was reported that the tip of the reline o final lock screwdriver broke and remained in the implanted screw.This event occurred in spain.
 
Additional Manufacturer Narrative
The investigation revealed the reported complaint as the tip of the reline o final lock screwdriver broke and remained in the implanted screw.The device was not returned for evaluation.No associated torque handle information was provided; the involved devices could not be acquired for review.Although no definitive root cause could be determined, review of the reported event and similar events suggests excessive force, excessive torque and/or fatigue as the likely cause or contributors.The fractured tip per surgeon¿s prerogative was left in-situ and the stainless-steel materials that were unretrieved in this event can be considered to exert very low toxicity potential and to pose negligible risk to the patient.No additional investigation can be completed.A manufacturing review and labeling review were completed.Review of the device history records of all devices notes the device released march 2021, under consignment use for over four years.Additionally, no material non-conformance, no manufacturing errors, nor discrepancies with respect to material type, treatments, dimensions that may have caused or contributed to this mode of failure.Parts met acceptance criteria upon release.A literature review was completed and revealed in situations where the physician has determined that removal of the instrument fragment is not possible and the only safe option is leaving it embedded in the patient, these stainless-steel materials can be considered to exert very low toxicity potential and to pose negligible risk to the patient.A risk evaluation determined a review of the complaint and associated found the effects potentially related to the reported event have been identified and mitigated and the severity of possible effects do not exceed those estimated in the risk documentation.A review of confirmed complaints within the past 24 months of reline final lock screw drivers fracturing intraoperatively leaving an un-retrievable fragment was completed.The product is within the anticipated risk; therefore, the overall risk of the system has been maintained and will continue to be monitored.No new harm event or adverse trend identified with the reported event.

Brand Name
RELINE
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
NUVASIVE, INC.
7475 lusk boulevard
san diego CA 92121
Manufacturer (Section G)
GLOBUS MEDICAL, INC.
2560 general armistead avenue
audubon PA 19403
Manufacturer Contact
daniel paul
2560 general armistead avenue
audubon, PA 19403
6109301800
MDR Report Key23293187
Report Number2031966-2025-00140
Device Sequence Number20055989
Product Code LXH
UDI-Device Identifier00887517513724
UDI-Public00887517513724
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountrySP
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/06/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number10000751
Device Lot NumberNM4392
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/17/2025
Supplement Date Received by Manufacturer09/17/2025
Initial Report FDA Received Date10/15/2025
Supplement Report FDA Received Date01/06/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown